Alert archive / Michigan / Flash Flood Warnings in 2010
Flash Flood Warning 7, NWS Grand Rapids, MI
NWS Grand Rapids, MI issued this flash flood warning at Jul 23, 2010, 5:37 PM EDT for 6 counties in Michigan. It was in force for 5 hr. 8 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 23, 2010, 5:37 PM EDT (21:37 UTC)
- Expired
- Jul 23, 2010, 10:40 PM EDT
- In force
- 5 hr
- Issued by
- NWS Grand Rapids, MI
- Area
- Storm-based polygon
- Flood severity
- None
Counties Barry County, MI, Calhoun County, MI, Eaton County, MI, Ingham County, MI, Jackson County, MI, Kalamazoo County, MI
The radar
The Grand Rapids radar (KGRR), 101 km from the middle of the area, began a volume at 21:38 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 23, 5:49 PM EDT | HEAVY RAIN 1.99 | 3 E Battle Creek, MI | TOTAL SINCE MIDNIGHT |
| Jul 23, 5:56 PM EDT | HEAVY RAIN 1.5 | Galesburg, MI | SINCE MIDNIGHT. |
| Jul 23, 6:30 PM EDT | FLOOD | 4 Wsw Battle Creek, MI | WATER OVER THE ROAD AT COLUMBIA AVE AND STONE JUG ROAD |
| Jul 23, 6:37 PM EDT | HEAVY RAIN 1.26 | 3 W Jackson, MI | RECEIVED IN THE LAST HOUR |
| Jul 23, 6:46 PM EDT | FLASH FLOOD | 2 Nnw Ceresco, MI | 6-10 INCHES OF WATER ON M-96. WATER UP TO THE BOTTOM OF CAR FRAMES IN HOTEL PARKING LOT. |
| Jul 23, 7:00 PM EDT | HEAVY RAIN 1 | 2 Ene Liberty Twp, MI | RECEIVED IN APPROXIMATELY THE LAST HOUR |
| Jul 23, 10:20 PM EDT | FLOOD | 5 Ne Grass Lake, MI | 911 CENTRAL DISPATCH REPORTS CONTINUED FLOODING OF I-94 NEAR CLEAR LAKE ROAD. |
| Jul 23, 10:46 PM EDT | HEAVY RAIN 1.97 | 2 Ene Brooklyn, MI | RAINFALL AMOUNT IS SINCE 6 PM THIS EVENING. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 69 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Detroit, MI (KDTX), launched 12:00Z, 9.6 hours before the alert went out and 114 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2736 J/kg
- Mixed-layer CIN
- -2 J/kg
- Mixed-layer LCL
- 470 m above ground
- 0-6 km bulk shear
- 31 kt
- 0-1 km storm-relative helicity
- 202 m²/s²
- 0-3 km storm-relative helicity
- 168 m²/s²
- Significant tornado parameter
- 1.5
- Supercell composite
- 8.7
The text
As transmitted, in the capitals the NWS used until 2016.
331
WGUS53 KGRR 232137
FFWGRR
MIC015-025-045-065-075-077-240630-
/O.NEW.KGRR.FF.W.0007.100723T2137Z-100724T0630Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
537 PM EDT FRI JUL 23 2010
THE NATIONAL WEATHER SERVICE IN GRAND RAPIDS HAS ISSUED A
* FLASH FLOOD WARNING FOR...
CALHOUN COUNTY IN SOUTH CENTRAL MICHIGAN...
SOUTHERN EATON COUNTY IN SOUTH CENTRAL MICHIGAN...
SOUTHERN INGHAM COUNTY IN SOUTH CENTRAL MICHIGAN...
JACKSON COUNTY IN SOUTH CENTRAL MICHIGAN...
SOUTHEASTERN BARRY COUNTY IN SOUTHWEST MICHIGAN...
EAST CENTRAL KALAMAZOO COUNTY IN SOUTHWEST MICHIGAN...
* UNTIL 230 AM EDT SATURDAY
* AT 534 PM EDT...VERY HEAVY RAIN WAS REPORTED FROM THUNDERSTORMS
ALONG A LINE EXTENDING FROM PLEASANT LAKE TO FORT CUSTER...OR ALONG
A LINE EXTENDING FROM 6 MILES NORTH OF JACKSON TO 7 MILES WEST OF
BATTLE CREEK...MOVING EAST AT 35 MPH. THESE STORMS WILL REPEAT
OVER THE SAME ARE FOR UP TO 2 HOURS. RAINFALL TOTALS IN SOME AREAS
COULD EXCEED 3 INCHES.
* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
DEVEREAUX...WATTLES PARK...WEST LEROY...SONOMA...MILLVILLE...
STOCKBRIDGE...TRIST...BEADLE LAKE...STANLEY CORNERS...WATERLOO...
MARSHALL...MARENGO...ECKFORD...CLARENDON...FRANCISCO...ALBION...
CONDIT...GRASS LAKE...CONCORD...SOUTH JACKSON...LIBERTY...ACKERSON
LAKE...NAPOLEON ARPT...BROOKLYN AND NORVELL.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...COUNTRY
ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS...STREAMS AND OTHER LOW
LYING AREAS ARE SUBJECT TO FLOODING.
&&
LAT...LON 4207 8461 4224 8547 4237 8550 4255 8458
4258 8414 4208 8413 4207 8432
$$
MJS3 follow-up statements
172
WGUS73 KGRR 232220
FFSGRR
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
620 PM EDT FRI JUL 23 2010
MIC015-025-045-065-075-077-240630-
/O.CON.KGRR.FF.W.0007.000000T0000Z-100724T0630Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
INGHAM MI-EATON MI-BARRY MI-JACKSON MI-KALAMAZOO MI-CALHOUN MI-
620 PM EDT FRI JUL 23 2010
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 230 AM EDT SATURDAY
FOR CALHOUN...EAST CENTRAL KALAMAZOO...JACKSON...EXTREME SOUTHEASTERN
BARRY...SOUTHERN EATON AND SOUTHERN INGHAM COUNTIES...
AT 605 PM EDT...THUNDERSTORMS PRODUCING FLASH FLOODING WAS REPORTED.
THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM NEAR BATTLE
CREEK TO JACKSON..MOVING EAST AT 30 MPH. THESE STORMS WILL REPEAT
OVER THE SAME AREA FOR UP TO 2 HOURS.
NWS EMPLOYEES REPORTED THAT MANY INTERSECTIONS IN BATTLE CREEK WERE
FLOODED. AROUND 2 INCHES OF RAIN FELL ON THE SOUTHWEST SIDE OF
BATTLE CREEK BETWEEN 500 PM AND 600 PM.
ADDITIONAL STORMS WERE DEVELOPING SEVERAL MILES SOUTHWEST OF BATTLE
CREEK. LOCAL RAINFALL AMOUNTS IN THE WARNING AREA IN EXCESS OF 3
INCHES COULD OCCUR.
OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
MARSHALL...STOCKBRIDGE...MARENGO...TRIST...STANLEY CORNERS...
WATERLOO...ALBION...FRANCISCO...GRASS LAKE...ECKFORD...CONDIT...
CONCORD...CLARENDON...ACKERSON LAKE...NAPOLEON ARPT...SOUTH
JACKSON...NORVELL...LIBERTY AND BROOKLYN.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...COUNTRY
ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS...STREAMS AND OTHER LOW
LYING AREAS ARE SUBJECT TO FLOODING.
&&
LAT...LON 4207 8461 4224 8547 4237 8550 4255 8458
4258 8414 4208 8413 4207 8432
$$
MJS090
WGUS73 KGRR 240055
FFSGRR
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
855 PM EDT FRI JUL 23 2010
MIC015-045-065-240059-
/O.CAN.KGRR.FF.W.0007.000000T0000Z-100724T0630Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
INGHAM MI-EATON MI-BARRY MI-
855 PM EDT FRI JUL 23 2010
...THE FLASH FLOOD WARNING HAS BEEN CANCELLED FOR EXTREME
SOUTHEASTERN BARRY...SOUTHERN EATON AND SOUTHERN INGHAM COUNTIES...
STAY TUNED FOR THE LATEST WEATHER INFORMATION.
LAT...LON 4207 8461 4224 8547 4237 8550 4237 8548
4240 8482 4242 8414 4208 8413 4207 8432
$$
MIC025-075-077-240630-
/O.CON.KGRR.FF.W.0007.000000T0000Z-100724T0630Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
JACKSON MI-KALAMAZOO MI-CALHOUN MI-
855 PM EDT FRI JUL 23 2010
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 230 AM EDT FOR
CALHOUN...EAST CENTRAL KALAMAZOO AND JACKSON COUNTIES...
AT 845 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
THAT THE WIDESPREAD HEAVIEST RAINFALL HAD SHIFTED TO THE SOUTH OF
THE WARNING AREA. HOWEVER RUNOFF CONTINUES FROM EARLIER HEAVY
RAINFALL OF OVER TWO INCHES... AND UP TO ANOTHER HALF INCH OF RAIN
IS STILL POSSIBLE THIS EVENING.
LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO YORKVILLE...
HOWLANDSBURG...BERRYVILLE...PLEASANT LAKE...WATERLOO...MINARD MILL...
TRIST...SPRINGPORT...ST MARYS LAKE...LEVEL PARK...PENNFIELD...FORT
CUSTER...RICE CREEK AND DUCK LAKE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...COUNTRY
ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS...STREAMS AND OTHER LOW
LYING AREAS ARE SUBJECT TO FLOODING.
&&
LAT...LON 4207 8461 4224 8547 4237 8550 4237 8548
4240 8482 4242 8414 4208 8413 4207 8432
$$
MEADE045
WGUS73 KGRR 240240
FFSGRR
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
1040 PM EDT FRI JUL 23 2010
MIC025-075-077-240244-
/O.CAN.KGRR.FF.W.0007.000000T0000Z-100724T0630Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
JACKSON MI-KALAMAZOO MI-CALHOUN MI-
1040 PM EDT FRI JUL 23 2010
...THE FLASH FLOOD WARNING HAS BEEN CANCELLED FOR CALHOUN...EAST
CENTRAL KALAMAZOO AND JACKSON COUNTIES...
TORRENTIAL RAINFALL HAS ENDED AND THE FLASH FLOOD THREAT NO LONGER
EXISTS...BUT PONDING OF WATER ON ROADWAYS MAY CONTINUE AT A FEW
LOCATIONS AS FLOOD WATERS RECEDE. AT 1020 PM EDT... CENTRAL DISPATCH
INDICATED THAT FLOODING OF INTERSTATE 94 NEAR CLEAR LAKE ROAD WAS
STILL PERSISTING.
REMAIN CAUTIOUS WHEN DRIVING IN LOW LYING AREAS...AND REPORT ANY
FLOODED ROADWAYS TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY WILL
RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE.
MOTORISTS SHOULD STILL USE EXTREME CAUTION...AND NEVER DRIVE THROUGH
AREAS WHERE WATER COVERS THE ROAD.
STAY TUNED FOR THE LATEST WEATHER INFORMATION.
LAT...LON 4207 8461 4224 8547 4237 8550 4237 8548
4240 8482 4242 8414 4208 8413 4207 8432
$$
MEADEWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Grand Rapids, MI wrote its last area forecast discussion before this flash flood warning went out at Jul 23, 4:00 PM EDT, 1 hour 37 minutes earlier.
Area forecast discussion, Jul 23, 4:00 PM EDT, 1 hour 37 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
400 PM EDT FRI JUL 23 2010
LATEST UPDATE...SYNOPSIS SHORT TERM MARINE HYDROLOGY...
.SYNOPSIS...(400 PM EDT FRI JUL 23 2010)
A COLD FRONT WILL SWING THROUGH LOWER MICHIGAN SATURDAY. AHEAD OF
THIS FEATURE WILL BE A WARM AND HUMID AIRMASS WITH SOME
THUNDERSTORMS. SEVERE WEATHER AND HEAVY RAINFALL ARE POSSIBLE. A
DRIER AIRMASS ARRIVES FOR SUNDAY.
&&
.SHORT TERM...(400 PM EDT FRI JUL 23 2010)
(THIS AFTERNOON THROUGH SATURDAY NIGHT)
THE MAIN CHALLENGE IS THE THUNDERSTORM COVERAGE AND INTENSITY THIS
EVENING INTO SATURDAY.
FOR THIS EVENING...WARM AND MOIST AIR ADVECTION IS UNDERWAY. AZO
HEAT INDEX UP TO 106. THIS HEAT AND HUMIDITY WILL PROVIDE THE FUEL
FOR LATER THUNDERSTORM DEVELOPMENT. THE STORMS IN IOWA WILL LIKELY
MOVE INTO OR TRACK ACROSS SOUTHERN PARTS OF LOWER MI THIS EVENING.
DEEP LAYER SHEAR IS FAVORABLE FOR ORGANIZED CONVECTION. WITH
DAMAGING WINDS THE PRIMARY THREAT.
HEAT INDEX VALUES ARE UP TO 100 TO 105 ALONG INTERSTATE 94. HOWEVER
ALONG AND NORTH OF INTERSTATE 96 VALUES WERE MUCH LOWER. THE
POTENTIAL FOR 3 HOURS OF 100 DEG VALUES IS LIMITED SO I CANCELLED
THE NORTHERN PARTS OF THE ADVISORY.
THE NAM HAS SHOWN THE BEST INSTABILITY SOUTH OF JACKSON ON
SATURDAY. THE GFS STILL HAS MUCH OF SOUTHERN LOWER MI
WITH STRONGER INSTABILITY DURING THE LATE MORNING INTO EARLY
AFTERNOON HOURS. SO SOME UNCERTAINTY EXISTS WITH THE DEGREE OF
SEVERE POTENTIAL SATURDAY. WILL MAINTAIN THE HIGHER POPS.
STILL LOOKING DRIER FOR SUNDAY.
&&
.LONG TERM...(316 PM EDT FRI JUL 23 2010)
MONDAY THROUGH FRIDAY)
UPPER TROUGH WILL PUSH A COLD FRONT THROUGH THE REGION WEDNESDAY.
TUE NITE/WED SHOULD BE THE FAVORED TIME FOR TSRA NEXT WEEK. MON/TUE
LOOK DRY WITH SFC HIGH OVERHEAD. EXACTLY HOW FAR SOUTH THE COLD
FRONT PUSHES WILL BE KEY FOR HOW MUCH TSRA ACTIVITY WE SEE. ATTM WE
HAVE VERY LOW CHC POPS FOR THE LATTER PART OF THE WEEK. EVENTUALLY
THE BOUNDARY WILL RETURN NORTH AS LOW PRESSURE DEVELOPS IN THE
PLAINS AND MOVES NORTHEAST. THE LATEST HIRES ECMWF IS SLOWER IN
MOVING THE FRONT BACK NORTH AND INSTEAD SHOWS NNE WINDS THU-FRI. THE
GFS IS A BIT QUICKER. CONFIDENCE ISN/T HIGH THAT WE/LL SEE TSRA
AFTER WEDNESDAY...SO POPS ARE GENERALLY BELOW 30 PERCENT.
&&
.AVIATION...(150 PM EDT FRI JUL 23 2010)
VISIBLE SATELLITE SHOWS CLEARING SKIES MOVING INTO LOWER MICHIGAN.
THIS WILL ALLOW THE ATM TO DESTABILIZE EVEN MORE THAN IT ALREADY IS.
MODERATE CU WAS NOTED IN NRN IL MOVING NE TOWARD THE CWA. WE/LL
WATCH TO SEE IF THESE CELLS DEVELOP INTO STORMS THIS AFTERNOON. A
HIGHER CHC OF STORMS WILL COME TONIGHT AS A SHORT WAVE MOVES TOWARD
THE CWA. CONSERVATIVELY WENT WITH 3-4SM TSRA OVERNIGHT. IT/S
POSSIBLE THAT VSBYS COULD BE LWR BECAUSE THE HEAVY RAIN THREAT IS
PRETTY HIGH.
&&
.MARINE...(400 PM EDT FRI JUL 23 2010)
DIMINISHING WINDS AND WAVES EXPECTED THIS AFTERNOON. OMR HAD
SEVERAL BEACHES WITH 6 FOOT WAVES...SO MAINTAINED THE SMALL CRAFT
ADVISORY. EARLIER I UPDATED THE SRF TO REFLECT HIGHER WAVES DOWN IN
THE SOUTHERN ZONES. WILL ALLOW THE SMALL CRAFT ADVISORY TO EXPIRE
AT 5 PM.
&&
.HYDROLOGY...(400 PM EDT FRI JUL 23 2010)
THE STORMS IN IOWA ARE LIKELY TO CLIP OR MOVE INTO LOWER MI TONIGHT.
ANOTHER ROUND OF STORMS WITH HEAVY RAIN IS POSSIBLE SATURDAY AS THE
FRONT TRACKS THROUGH. EFFICIENT PRECIPITATION AND TRAINING ARE
POSSIBLE GIVEN THE SLOW/STATIONARY BOUNDARY IN PLACE. AS MUCH OF
AREA SAW HEAVY RAIN ON THURSDAY...RUNOFF WILL BE MORE EFFICIENT.
THUS MUCH OF THE AREA HAS BEEN PLACED UNDER A FLASH FLOOD WATCH.
&&
.GRR WATCHES/WARNINGS/ADVISORIES...
MI....HEAT ADVISORY SOUTHERN PARTS OF THE CWA TIL 8 PM.
FLASH FLOOD WATCH INTO SATURDAY AFTERNOON FOR MUCH OF THE
REGION.
LM....SMALL CRAFT ADVISORY THROUGH THIS AFTERNOON.
&&
SYNOPSIS: MJS
SHORT TERM: MJS
LONG TERM: 93
AVIATION: 93
MARINE: MJS
HYDROLOGY: MJSHazardous weather outlook, Jul 23, 12:45 PM EDT, 4 hours 52 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GRAND RAPIDS MI 1245 PM EDT FRI JUL 23 2010 MIZ037>040-043>046-050>052-056>059-064>067-071>074-240945- MASON-LAKE-OSCEOLA-CLARE-OCEANA-NEWAYGO-MECOSTA-ISABELLA-MUSKEGON- MONTCALM-GRATIOT-OTTAWA-KENT-IONIA-CLINTON-ALLEGAN-BARRY-EATON- INGHAM-VAN BUREN-KALAMAZOO-CALHOUN-JACKSON- 1245 PM EDT FRI JUL 23 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST LOWER MICHIGAN. .DAY ONE...TODAY AND TONIGHT THUNDERSTORMS ARE EXPECTED TODAY INTO TONIGHT. ISOLATED SEVERE THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON AND THIS EVENING NEAR AND SOUTH OF INTERSTATE 96. DAMAGING WIND GUSTS WOULD BE THE PRIMARY CONCERN. AN ISOLATED TORNADO IS POSSIBLE. AREAS OF HEAVY RAINFALL MAY LEAD TO URBAN AND SMALL STREAM FLOODING. HOT AND HUMID WEATHER WILL BE IN PLACE SOUTH OF ROUTE 10 THIS AFTERNOON. TEMPERATURES SHOULD BE NEAR 90 DEGREES AND DEW POINTS SHOULD BE IN THE MID 70S...THAT WILL RESULT IN HEAT INDEX VALUES NEAR 100 DEGREE FOR SEVERAL HOURS. THIS WOULD INCREASE THE RISK OF HEAT STROKE FOR ANYONE HAVING TO WORK OUTSIDE THIS AFTERNOON. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THE PASSAGE OF THE COLD FRONT SATURDAY WILL TOUCH OFF STRONG TO SEVERE STORMS DURING THE DAY SATURDAY. DAMAGING WINDS AND VERY HEAVY RAINFALL ARE EXPECTED WITH THESE STORMS. AREAS OF FLOODING OF POOR DRAINAGE IS POSSIBLE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS POSSIBLE THROUGH SATURDAY. LMZ844>849-240945- ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI- HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI- WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI- 1245 PM EDT FRI JUL 23 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST LOWER MICHIGAN. .DAY ONE...TODAY AND TONIGHT SOUTHWEST WINDS WILL UP TO 25 KNOTS THIS MORNING INTO EARLY THIS AFTERNOON WILL SLOWLY BY EVENING. UNTIL THEN WINDS AND WAVES WILL BE STRONG ENOUGH TO BE A HAZARD TO SMALL WATER CRAFT. AN INCREASED RISK FOR RIP CURRENTS WILL EXIST TOO. SCATTERED THUNDERSTORMS ARE EXPECTED TOO. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THE PASSAGE OF A STRONG COLD FRONT SATURDAY EVENING IS EXPECTED TO TOUCH OFF STRONG TO SEVERE STORMS WITH GUSTY WINDS AND INCREASED WAVE HEIGHTS. STRONG SOUTH WINDS WILL LEAD TO HAZARDOUS CONDITIONS FOR SMALL WATER CRAFT SATURDAY. WINDS WILL REMAIN STRONG BUT BECOME WESTERLY SATURDAY NIGHT WITH THE PASSAGE OF A STRONG COLD FRONT DURING THE EVENING. THE WIND AND WAVES WILL SLOWLY DIMINISH SUNDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS POSSIBLE THROUGH SATURDAY. WDM
In the hours before
Local storm report, Jul 23, 11:44 AM EDT, 5 hours 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
1144 AM EDT FRI JUL 23 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1139 AM HEAVY RAIN 4 NNE KENDALL 42.42N 85.80W
07/23/2010 M3.26 INCH VAN BUREN MI PUBLIC
24 HOUR RAINFALL TOTAL
&&
KHSpecial weather statement, Jul 23, 12:54 PM EDT, 4 hours 43 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE GRAND RAPIDS MI 1254 PM EDT FRI JUL 23 2010 MIZ074-231745- JACKSON- 1254 PM EDT FRI JUL 23 2010 ...SIGNIFICANT WEATHER ADVISORY... AT 1249 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM EXTREME NORTHEAST JACKSON COUNTY TO 10 MILES SOUTHWEST OF JACKSON...MOVING EAST AT 30 MPH. PEA SIZE HAIL...WINDS GREATER THAN 40 MPH...FREQUENT CLOUD TO GROUND LIGHTNING...BRIEF HEAVY DOWNPOURS...ARE POSSIBLE WITH THESE STORMS. LOCATIONS IMPACTED INCLUDE... HORTON... VANDERCOOK LAKE... LEONI... LIBERTY TWP... MICHIGAN CENTER... GRASS LAKE... CLARK LAKE... NAPOLEON... BROOKLYN... PRECAUTIONARY/PREPAREDNESS ACTIONS... GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THESE STORMS HAVE PASSED. && LAT...LON 4207 8413 4217 8472 4243 8414 4242 8413 TIME...MOT...LOC 1653Z 273DEG 25KT 4238 8410 4217 8456 TJT
Special weather statement, Jul 23, 5:25 PM EDT, 12 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE GRAND RAPIDS MI 525 PM EDT FRI JUL 23 2010 MIZ066-067-073-074-232230- CALHOUN-EATON-INGHAM-JACKSON- 525 PM EDT FRI JUL 23 2010 ...SIGNIFICANT WEATHER ADVISORY... AT 520 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG THUNDERSTORMS STRETCHING FROM KALAMAZOO EAST TO NEAR JACKSON...MOVING EAST AT 25 MPH. WINDS GREATER THAN 30 MPH...CONTINUOUS CLOUD TO GROUND LIGHTNING... BRIEF HEAVY DOWNPOURS...ARE POSSIBLE WITH THIS STORM. PRECAUTIONARY/PREPAREDNESS ACTIONS... GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 100 AM EDT SATURDAY MORNING FOR SOUTHWESTERN MICHIGAN. && LAT...LON 4245 8415 4220 8415 4226 8491 4244 8490 TIME...MOT...LOC 2123Z 272DEG 28KT 4234 8474 93
Local storm report, Jul 23, 5:26 PM EDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
526 PM EDT FRI JUL 23 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0518 PM FLOOD BATTLE CREEK 42.32N 85.19W
07/23/2010 CALHOUN MI EMERGENCY MNGR
A FEW ROADS IN THE BATTLE CREEK AREA ARE BEGINNING TO
FLOOD.
0519 PM FLOOD 3 NW KALAMAZOO 42.31N 85.63W
07/23/2010 KALAMAZOO MI AMATEUR RADIO
RAVINE ROAD NEAR NICHOLS ROAD BEGINNING TO FLOOD
0519 PM FLOOD 5 WNW KALAMAZOO 42.32N 85.68W
07/23/2010 KALAMAZOO MI AMATEUR RADIO
6500 BLOCK OF H AVE BEGINNING TO FLOOD
&&
CSCHOLTENThe office that day
Everything else NWS Grand Rapids, MI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 22, 8:09 PM EDT | Special Weather Statement | GRR | Ottawa | 66 min |
| Jul 22, 8:32 PM EDT | Special Marine Warning | GRR | 118 min | |
| Jul 22, 9:13 PM EDT | Severe Thunderstorm Warning | GRR | Allegan, Ottawa | 62 min |
| Jul 22, 9:28 PM EDT | Flash Flood Warning | GRR | Allegan, Barry, Ottawa | 12 hr |
| Jul 22, 9:45 PM EDT | Special Weather Statement | GRR | Clare, Osceola | 60 min |
| Jul 22, 9:51 PM EDT | Tornado Warning | GRR | Allegan | 39 min |
| Jul 22, 9:56 PM EDT | Areal Flood Advisory | GRR | Clinton, Gratiot, Ionia, Isabella, Kent, Mecosta and 5 more | 14 hr |
| Jul 22, 10:15 PM EDT | Severe Thunderstorm Warning | GRR | Allegan, Kalamazoo, Van Buren | 45 min |
| Jul 22, 10:28 PM EDT | Tornado Warning | GRR | Allegan, Kalamazoo, Van Buren | 47 min |
| Jul 22, 10:57 PM EDT | Areal Flood Advisory | GRR | Calhoun, Jackson, Kalamazoo, Van Buren | 16 hr |
| Jul 22, 10:57 PM EDT | Severe Thunderstorm Warning | GRR | Allegan, Barry, Calhoun, Kalamazoo, Van Buren | 48 min |
| Jul 22, 11:27 PM EDT | Special Marine Warning | GRR | 99 min | |
| Jul 22, 11:37 PM EDT | Severe Thunderstorm Warning | GRR | Calhoun, Jackson, Kalamazoo | 38 min |
| Jul 22, 11:48 PM EDT | Special Weather Statement | GRR | Allegan | 57 min |
| Jul 22, 11:59 PM EDT | Severe Thunderstorm Warning | GRR | Allegan, Barry, Kalamazoo, Van Buren | 61 min |
| Jul 23, 12:09 AM EDT | Tornado Warning | GRR | Calhoun, Jackson | 51 min |
| Jul 23, 12:35 AM EDT | Severe Thunderstorm Warning | GRR | Allegan, Kalamazoo, Van Buren | 40 min |
| Jul 23, 1:12 AM EDT | Special Weather Statement | GRR | Calhoun, Jackson | 78 min |
| Jul 23, 4:42 AM EDT | Heat Advisory | GRR | Allegan, Barry, Calhoun, Eaton, Ingham, Ionia and 10 more | 15 hr |
| Jul 23, 12:38 PM EDT | Flash Flood Watch | GRR | Allegan, Barry, Calhoun, Clinton, Eaton, Gratiot and 13 more | 10 hr |
| Jul 23, 12:54 PM EDT | Special Weather Statement | GRR | Jackson | 51 min |
| Jul 23, 5:01 PM EDT | Severe Thunderstorm Warning | GRR | Calhoun, Kalamazoo | 44 min |
| Jul 23, 5:09 PM EDT | Areal Flood Advisory | GRR | Calhoun, Kalamazoo | 3 hr |
| Jul 23, 5:25 PM EDT | Special Weather Statement | GRR | Jackson | 65 min |
| Jul 23, 5:42 PM EDT | Severe Thunderstorm Warning | GRR | Jackson | 28 min |
| Jul 23, 6:16 PM EDT | Severe Thunderstorm Warning | GRR | Jackson | 29 min |
| Jul 23, 6:33 PM EDT | Special Weather Statement | GRR | Calhoun | 27 min |
| Jul 23, 7:05 PM EDT | Special Weather Statement | GRR | Calhoun, Jackson | 85 min |
| Jul 23, 7:31 PM EDT | Special Weather Statement | GRR | Calhoun | 44 min |
Nearby
Flash Flood Warnings in Michigan, 2010Every flash flood warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.